Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 31, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 4, 2014, 7:35 AM CDT for Cumberland County, Fentress County, Tennessee. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 7:35 AM CDT (12:35 UTC)
- Expired
- Apr 4, 2014, 8:30 AM CDT
- In force
- 55 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cumberland County, TN, Fentress County, TN
The radar
The Knoxville radar (KMRX), 140 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 7:40 AM CDT | TSTM WND DMG | 8 Nw Crossville, TN | TREES AND POWER LINES REPORTED DOWN AT HWY 70 N AND PLATEAU ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 4, 2:52 AM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 129 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744
WUUS54 KOHX 041235
SVROHX
TNC035-049-041330-
/O.NEW.KOHX.SV.W.0031.140404T1235Z-140404T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
735 AM CDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN MIDDLE TENNESSEE...
FENTRESS COUNTY IN MIDDLE TENNESSEE...
* UNTIL 830 AM CDT
* AT 730 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THE STORMS ARE MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...FAIRFIELD GLADE...CRAB ORCHARD...SLATE SPRINGS...
CLARKRANGE...GRIMSLEY AND ALLARDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM FRIDAY MORNING FOR
CENTRAL TENNESSEE.
&&
LAT...LON 3629 8479 3628 8487 3619 8491 3616 8490
3599 8471 3590 8468 3576 8491 3574 8503
3576 8504 3576 8525 3579 8527 3590 8521
3596 8526 3608 8524 3614 8510 3626 8510
3657 8485 3652 8478 3653 8473 3640 8466
TIME...MOT...LOC 1234Z 226DEG 58KT 3598 8506
$$
FORECASTER:BOYD3 follow-up statements
413
WWUS54 KOHX 041238
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
738 AM CDT FRI APR 4 2014
TNC035-049-041330-
/O.CON.KOHX.SV.W.0031.000000T0000Z-140404T1330Z/
CUMBERLAND TN-FENTRESS TN-
738 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR SOUTHEASTERN FENTRESS AND CUMBERLAND COUNTIES...
AT 735 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. STORMS WERE LOCATED FROM SOUTHEAST OF JAMESTOWN TO SOUTHWEST
OF CROSSVILLE...MOVING NORTHEAST AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
FAIRFIELD GLADE...SLATE SPRINGS...CLARKRANGE...GRIMSLEY AND
ALLARDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3636 8471 3637 8473 3629 8479 3628 8487
3619 8491 3615 8490 3599 8471 3590 8468
3576 8491 3574 8503 3576 8504 3576 8525
3579 8527 3594 8520 3604 8508 3624 8502
3652 8473 3640 8466
TIME...MOT...LOC 1237Z 226DEG 58KT 3601 8501
$$
BOYD327
WWUS54 KOHX 041246
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
746 AM CDT FRI APR 4 2014
TNC049-041255-
/O.CAN.KOHX.SV.W.0031.000000T0000Z-140404T1330Z/
FENTRESS TN-
746 AM CDT FRI APR 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FENTRESS COUNTY
IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR CENTRAL TENNESSEE.
LAT...LON 3590 8468 3576 8491 3576 8495 3574 8503
3576 8504 3576 8525 3590 8514 3600 8501
3615 8493 3616 8490 3599 8471
TIME...MOT...LOC 1245Z 226DEG 58KT 3610 8489
$$
TNC035-041330-
/O.CON.KOHX.SV.W.0031.000000T0000Z-140404T1330Z/
CUMBERLAND TN-
746 AM CDT FRI APR 4 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 AM CDT
FOR CUMBERLAND COUNTY...
AT 739 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORMS WILL MOVE OUT OF CUMBERLAND
COUNTY SHORTLY.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN CUMBERLAND COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS SEVERE
THUNDERSTORM. MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 AM CDT FRIDAY MORNING
FOR CENTRAL TENNESSEE.
&&
LAT...LON 3590 8468 3576 8491 3576 8495 3574 8503
3576 8504 3576 8525 3590 8514 3600 8501
3615 8493 3616 8490 3599 8471
TIME...MOT...LOC 1245Z 226DEG 58KT 3610 8489
$$
BOYD699
WWUS54 KOHX 041302
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
802 AM CDT FRI APR 4 2014
TNC035-041311-
/O.CAN.KOHX.SV.W.0031.000000T0000Z-140404T1330Z/
CUMBERLAND TN-
802 AM CDT FRI APR 4 2014
...THE SEVERE THUNDERSTORM WARNING FOR CUMBERLAND COUNTY IS
CANCELLED...
LAT...LON 3590 8468 3576 8491 3576 8495 3574 8503
3576 8504 3576 8525 3590 8514 3600 8501
3615 8493 3616 8490 3599 8471
TIME...MOT...LOC 1301Z 226DEG 58KT 3586 8480
$$
BOYDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 4, 3:53 AM CDT, 3 hours 42 minutes earlier.
Area forecast discussion, Apr 4, 3:53 AM CDT, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 353 AM CDT FRI APR 4 2014 .DISCUSSION... LINE OF STORMS CONTINUES TO PUSH EAST THIS MORNING AHEAD OF APPROACHING COLD FRONT. SFC LOW NOW WELL UP IN THE UPPER MID-WEST BUT JUICIER AIR/BETTER INSTABILITY HOLDING DOWN ACROSS NORTH/CENTRAL MS. LINE NOW BASICALLY IN TWO SEGMENTS AND AREA OF CONCERN LARGELY WITH STRONG/SEVERE STORMS NORTHERN MS/SOUTHWEST TN. THERMODYNAMIC STRUCTURE SUCH THAT INSTABILITY/LAPSE RATES ACROSS THE MID-STATE EXPECTED TO BECOME MORE FAVORABLE TOWARD 12Z....LEAVING REASONABLY GOOD CHANCE FOR SEVERE STORMS...ESPECIALLY SOUTH/EAST WHERE SOUTHERN SEGMENT EXPECTED TO BUILD SLOWLY NORTH. LATEST IMAGES SHOWING PRETTY GOOD MCV TN/MS BORDER VICINITY WHERE ML JET STREAK PUNCHING IN BUT THIS FEATURE HAS SHOWN SIGNS OF WEAKENING LAST 30 MINUTES AS LINE INTENSIFIES FURTHER SOUTH. COLD FRONT EXPECTED TO BE EAST OF NASHVILLE BY 18Z...THEN OFF THE PLATEAU BEFORE 00Z. STRONG/SEVERE STORMS EXPECTED TO WEAKEN BY MIDDAY AS FRONT EXITS. SFC/LL HIGH SETS UP LATER TONIGHT AND HOLDS THROUGH SAT NIGHT BUT INCOMING ML/UL TROUGH EXPECTED TO SPIN UP SFC LOW ACROSS THE WESTERN GULF...WHICH RIDES UP AXIS RAPIDLY INTO THE MID-STATE LATE SUNDAY NIGHT. SCT SHOWERS LIKELY TO DEVELOP SUNDAY AFTERNOON...WITH RAIN/STORMS FILLING IN SUN NIGHT THROUGH MOST OF MON. ISO-SCT SHOWERS WILL STAY INTO THE PICTURE INTO EARLY WED AS STRONG UPPER JET CARVES OUT DEEP TROUGH WHICH TAKES UNTIL LATE WED TO MOVE OFF THE ATLANTIC COAST. DRY CONDITIONS ARE EXPECTED LATE WEEK BEHIND EXITING TROUGH AXIS. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 69 41 60 40 / 70 05 0 0 CLARKSVILLE 66 38 58 36 / 50 05 0 0 CROSSVILLE 68 37 58 37 / 90 05 0 0 COLUMBIA 70 40 61 40 / 60 05 0 10 LAWRENCEBURG 71 41 62 42 / 60 05 0 10 WAVERLY 67 39 60 38 / 40 05 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 07
Hazardous weather outlook, Apr 4, 5:14 AM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 514 AM CDT FRI APR 4 2014 TNZ005>011-023>034-056>066-075-077>080-093>095-051030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 514 AM CDT FRI APR 4 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF MIDDLE TENNESSEE...MAINLY THROUGH MIDDAY. THE MAIN THREAT IS DAMAGING STRAIGHT LINE WINDS AND POSSIBLY ISOLATED TORNADOES. THE THREAT SHOULD BE OVER BY NOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1/2 INCH WINDS > 50 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN
In the hours before
Local storm report, Apr 4, 6:39 AM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
639 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM TSTM WND DMG WALTERHILL 35.96N 86.38W
04/04/2014 RUTHERFORD TN FIRE DEPT/RESCUE
TELEPHONE POLES SNAPPED AT THE 1400 BLOCK OF WEST
JEFFERSON PIKE IN WALTERHILL.
&&
EVENT NUMBER OHX1400289
TB12Local storm report, Apr 4, 6:47 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM TSTM WND DMG 1 W CENTERVILLE 35.79N 87.47W
04/04/2014 HICKMAN TN EMERGENCY MNGR
A SEMI TRUCK WAS BLOWN OVER ON HWY 50 WEST AT THE
CENTERVILLE CITY LIMIT.
&&
EVENT NUMBER OHX1400290
TB12Special weather statement, Apr 4, 7:07 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
707 AM CDT FRI APR 4 2014
TNZ010-011-031>034-064>066-078>080-041300-
CLAY-CUMBERLAND-DE
KALB-FENTRESS-GRUNDY-JACKSON-OVERTON-PICKETT-PUTNAM-VAN
BUREN-WARREN-WHITE-
707 AM CDT FRI APR 4 2014
...SIGNIFICANT WEATHER ADVISORY FOR CLAY...CUMBERLAND...DE KALB...
FENTRESS...GRUNDY...JACKSON...OVERTON...PICKETT...PUTNAM...VAN
BUREN...WARREN AND WHITE COUNTIES...
AT 702 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORMS IN EASTERN MIDDLE TENNESSEE AND ALONG THE
CUMBERLAND PLATEAU...MOVING EAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.
LAT...LON 3628 8487 3619 8491 3590 8468 3576 8491
3576 8525 3556 8542 3552 8559 3536 8550
3528 8569 3521 8573 3522 8588 3528 8592
3553 8588 3559 8596 3571 8599 3583 8589
3590 8593 3662 8563 3661 8479 3640 8466
BOYDLocal storm report, Apr 4, 7:24 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
724 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM TSTM WND DMG BELLEVUE 36.08N 86.93W
04/04/2014 DAVIDSON TN TWITTER
A TREE DOWN ON A CAR AT 865 BELLEVUE APARTMENTS.
&&
EVENT NUMBER OHX1400291
TB12Local storm report, Apr 4, 7:25 AM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
725 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 AM TSTM WND DMG FRANKLIN 35.93N 86.84W
04/04/2014 WILLIAMSON TN TWITTER
SEVERAL TREES DOWN AT FALCON CREEK SUBDIVISION IN
FRANKLIN
&&
EVENT NUMBER OHX1400292
TB12Local storm report, Apr 4, 7:29 AM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
729 AM CDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 AM TSTM WND DMG CARTHAGE 36.26N 85.94W
04/04/2014 SMITH TN TWITTER
A TREE WAS REPORTED DOWN ON A VAN AT THE SMITH COUNTY
BUS GARAGE.
&&
EVENT NUMBER OHX1400293
TB12The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 1:50 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 40 min |
| Apr 4, 2:31 AM CDT | Special Weather Statement | OHX | Montgomery, Stewart | 44 min |
| Apr 4, 3:20 AM CDT | Special Weather Statement | OHX | Houston, Montgomery, Stewart | 40 min |
| Apr 4, 3:46 AM CDT | Special Weather Statement | OHX | Hickman, Lawrence, Lewis, Perry, Wayne | 59 min |
| Apr 4, 4:10 AM CDT | Severe Thunderstorm Warning | OHX | Perry, Wayne | 50 min |
| Apr 4, 4:41 AM CDT | Special Weather Statement | OHX | Cheatham, Dickson, Giles, Hickman, Houston, Humphreys and 5 more | 49 min |
| Apr 4, 4:44 AM CDT | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Houston, Humphreys | 61 min |
| Apr 4, 5:13 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Cheatham, Coffee, Davidson, Dickson and 10 more | 47 min |
| Apr 4, 5:19 AM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Hickman, Williamson | 41 min |
| Apr 4, 5:33 AM CDT | Severe Thunderstorm Warning | OHX | Davidson, Rutherford, Smith, Sumner, Williamson, Wilson | 57 min |
| Apr 4, 5:47 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Maury, Rutherford, Williamson | 43 min |
| Apr 4, 6:00 AM CDT | Special Weather Statement | OHX | Bedford, Cannon, Clay, Coffee, Cumberland, DeKalb and 15 more | 60 min |
| Apr 4, 6:11 AM CDT | Tornado Warning | OHX | Cannon, DeKalb, Rutherford, Smith, Wilson | 34 min |
| Apr 4, 6:33 AM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Rutherford, Warren and 1 more | 42 min |
| Apr 4, 7:07 AM CDT | Special Weather Statement | OHX | Clay, Cumberland, DeKalb, Fentress, Grundy, Jackson and 6 more | 53 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.